Marine Thunderstorm Wind, Lake St Clair (U.S. Portion)
- When
- July 1, 2:59 AM EST
- Where
- Lake St Clair (U.S. Portion) forecast zone, 7.16 mi SW of New Baltimore
- Measured
- 37 kt (43 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.611, -82.835
Strong to severe thunderstorms moved through the Saint Clair river and Lake Saint Clair.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Strong to severe thunderstorms moved through the Saint Clair river and Lake Saint Clair.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 1, 1:13 AM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 213 AM EDT TUE JUL 1 2014 .SHORT TERM...TODAY AND TONIGHT LEAD MCS IS ALL BUT GONE NOW THAT REMNANTS CROSS THE FAR NORTHWEST CWA. SECOND MCS REMAINS ACTIVE...BUT IS ALSO BEGINNING TO DIMINISH IN INTENSITY. WHILE THIS TREND MAY CONTINUE...IT IS UNLIKELY THAT IT WILL COMPLETELY DISSIPATE LIKE ITS PREDECESSOR GIVEN THE UPPER LEVEL SUPPORT THAT IS HELPING IT ALONG AS MAJOR SHORTWAVE PIVOTS INTO THE GREAT LAKES. INITIAL THOUGHT...GIVEN RADAR TRENDS BETWEEN 11 PM AND 2 AM...IS THAT REMAINING POCKETS OF SEVERE WEATHER...AKA WIND GUSTS INTO THE 50-60 MPH RANGE...WILL DISAPPEAR GRADUALLY WITH SUB-SEVERE ACTIVITY THEN CROSSING SOUTHEAST LOWER MICHIGAN OVERNIGHT WITH WIND GUSTS OF 40 MPH OR LESS IN GENERAL ALONG WITH POCKETS OF HEAVY RAINFALL AND INTENSE LIGHTNING. WILL MAINTAIN HIGH POPS OVERNIGHT INTO EARLY TUESDAY WITH THE THE COLD POOL OF THIS SYSTEM LIKELY FOCUSING CATEGORICAL POPS OVER THE NORTHERN CWA WITH SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS ALSO EXTENDING FURTHER SOUTH INTO THE REMAINDER OF THE AREA. ALL OF THIS ACTIVITY WILL WEAKEN AND EXIT THE REGION BETWEEN 12Z-15Z WITH SKIES THEN CLEARING WITH TIME DURING THE DAY. WITH MAIN UPPER TROUGH AXIS STILL POSITIONED WELL TO THE WEST OF THE AREA...CLEARING SKIES WILL LEAD TO TEMPERATURES IN THE 80S TO AROUND 90 AS SOUTHWEST FLOW BECOMES ESTABLISHED. DRIER/COOLER AIRMASS WILL BEGIN TO SLOWLY EDGE INTO THE AREA LATE TODAY INTO TONIGHT...SO LOWS WILL BE MORE REASONABLE...IN THE LOWER/MID 60S...TONIGHT. && .LONG TERM... QUIET LONG TERM PERIOD IN STORE AS PROGRESSIVE LONGWAVE TROUGHING USHERS IN A COOLER AND DRIER AIRMASS FOR THE END OF THE WEEK. H85 TEMPERATURES WILL BE ON THE DECLINE THROUGH WEDNESDAY AS A SECONDARY FRONTAL ZONE WORKS THROUGH THE AREA. LOW-LEVEL COLD ADVECTION AND EARLY JULY HEATING WILL RESULT IN DEEP MIXING WORTHY OF A PESSIMISTIC SKY COVER FORECAST FOR THE DAYTIME HOURS ON WEDNESDAY AS AGGRESSIVE EXPANSION OF DIURNAL CLOUD COVER IS EXPECTED... PARTICULARLY IN THE PRESENCE OF THE PASSING SURFACE TROUGH AXIS. NO ARGUMENTS WITH DOWNWARD ADJUSTMENT IN POPS FOR WEDNESDAY AS SHOWER COVERAGE WILL BE INHIBITED BY SIGNIFICANT MID-LEVEL DRY AIR. FOR NOW, WORTH NO MORE THAN A CHANCE POP. BENEATH ABUNDANT CLOUDS AND WITHIN A FRESH AIRMASS HIGHS WILL REACH ONLY THE LOW 70S WITH OVERNIGHT LOWS FALLING WELL INTO THE 50S IN MOST SPOTS...PERHAPS UPPER 40S IN THE SAGINAW VALLEY. THURSDAY WILL BE THE COOLEST DAY OF THE WEEK WITH THE THERMAL TROUGH DIRECTLY OVERHEAD. SUFFICIENT MOISTURE WILL REMAIN FOR PARTIAL COVERAGE OF DIURNAL CU, WHICH WILL HELP KEEP HIGHS LIMITED TO THE LOW 70S...UPPER 60S IN THE THUMB. HEIGHT FALLS WILL COMMENCE FOR WEEK'S END AS THE TROUGH SHIFTS EAST AND HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THIS WILL SPELL A GRADUAL WARMING TREND AS THE AIRMASS SLOWLY MODERATES THROUGH THE WEEKEND. && .MARINE... LIGHT TO MODERATE SOUTHERLY FLOW WILL TURN SOUTHWEST AND THEN WEST TODAY INTO WEDNESDAY AS COLD FRONT SLIDES THROUGH THE CENTRAL GREAT LAKES THIS MORNING. THIS WILL RESULT IN A ROUND OF THUNDERSTORMS...POSSIBLY SEVERE FOR THE WATERS SOUTH OF LAKE HURON...DURING THE PREDAWN HOURS THIS MORNING. LATER TODAY SOUTHWEST WINDS WILL GUST TO AROUND 20 KNOTS OVER SAGINAW BAY. A SMALL CRAFT ADVISORY MAY BE NEEDED BUT THE POTENTIAL IS TOO MARGINAL TO WARRANT ISSUANCE AT THIS TIME. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES BY THE END OF THE WORK WEEK. && .AVIATION...ISSUED 122 AM EDT TUE JUL 1 2014 //DISCUSSION... RECENT RADAR TRENDS CONTINUE TO INDICATE THE NORTHERN EXTENT OF THE EASTWARD PROPAGATION CONVECTIVE LINE WILL SHIFT THROUGH THE DETROIT CORRIDOR 07Z-08Z. POTENTIAL FOR A PERIOD OF STRONG WINDS IN EXCESS OF 45 MPH IN ADDITION TO IFR/MVFR VISIBILITY IN MODERATE/HEAVY RAINFALL. TOWARD THE NORTH...THE EXTENSIVE ASSOCIATED AREA OF RAINFALL WITH SOME EMBEDDED THUNDER WILL SWEEP THROUGH DURING THIS TIME. A LULL IN THE WAKE OF THIS ACTIVITY BEFORE THE COLD FRONT SHIFTS THROUGH ON TUESDAY. CTHE FRONTAL TIMING MAY ALLOW FOR SOME DEVELOMENT IN DETROIT DURING THE EARLY AFTERNOON. INCREASING SOUTHWEST WINDS WILL ALSO BRING GUSTS UP TO 25 KNOTS DURING THE AFTERNOON. FOR DTW...THUNDERSTORM COMPLEX WILL SHIFT ACROSS THE TERMINAL 07Z-08Z. RECENT OBSERVATIONS AND RADAR DATA SHOW THE POTENTIAL FOR GUSTS OVER 45 MPH. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN THUNDERSTORM OCCURRENCE AND TIMING EARLY THIS MORNING. * HIGH CONFIDENCE IN CEILINGS AOB 5000 FEET EARLY THIS MORNING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DG LONG TERM....JVC MARINE.......JVC AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1126 AM EDT MON JUN 30 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-011530- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1126 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. THERE IS A CHANCE FOR URBAN AND SMALL STREAM FLOODING WITH ANY THUNDERSTORMS THAT TRAIN OVER AN AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-011530- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1126 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1031 PM EDT MON JUN 30 2014 MIZ047-010315- MIDLAND MI- 1031 PM EDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1115 PM EDT... AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF COLEMAN TO 18 MILES WEST OF ALMA...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... PLEASANT VALLEY AND COLEMAN AROUND 1055 PM EDT. OIL CITY AROUND 1100 PM EDT. NORTH BRADLEY AROUND 1105 PM EDT. EDENVILLE AROUND 1110 PM EDT. HOPE...AVERILL...BOMBAY AND SANFORD AROUND 1115 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1055 PM EDT MON JUN 30 2014 MIZ047-010345- MIDLAND MI- 1055 PM EDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1145 PM EDT... AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLADWIN TO SHEPHERD...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... NORTH BRADLEY AROUND 1110 PM EDT. SANFORD AND EDENVILLE AROUND 1115 PM EDT. HOPE AND AVERILL AROUND 1120 PM EDT. BOMBAY AROUND 1125 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KURIMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST 2 S CHELSEA 42.29N 84.02W
07/01/2014 E65 MPH WASHTENAW MI EMERGENCY MNGR
&&
MRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM TSTM WND GST YPSILANTI 42.24N 83.62W
07/01/2014 E60 MPH WASHTENAW MI TRAINED SPOTTER
INTERSECTION OF CARPENTER AND ELLSWORTH RDS
0314 AM TSTM WND GST NORTHVILLE 42.44N 83.49W
07/01/2014 E65 MPH WAYNE MI TRAINED SPOTTER
ALSO QUARTER-SIZED HAIL
&&
JCLARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST 1 S WIXOM 42.51N 83.54W
07/01/2014 M74.00 MPH OAKLAND MI TRAINED SPOTTER
0316 AM TSTM WND GST FLINT 43.02N 83.69W
07/01/2014 M57.00 MPH GENESEE MI ASOS
WIND GUST AT FLINT BISHOP AIRPORT
&&
MRThe Detroit radar (KDTX), 53 km away, was scanning. The volume nearest the first event began at 07:59 UTC.
2 marine thunderstorm wind. Local standard time, as filed.
A thunderstorm downed a 12 inch diameter tree limb along the banks of Saint Clair River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake St. Clair in 2014Every state in 2014This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527283, 527286.